Excessive Sweating

I have been taking 100mg of Levothyroxine since November last year and everything seemed to improve until recently!

I am having severe hot flushes (have already been through menopause) especially at night but more recently during the day. I can get so hot that if I am wearing my glasses they get steamed up too! This is a great source of amusement at work but it is not funny for me.

The doctor tells me that my T4 is within range, however, on checking it it is lower than in January. I am not sleeping well and every joint in my body is aching. Also can't shift any weight. Feeling really low now, these symptoms just won't go away.

5 Replies

  • You should get your results with ranges and post for comments. Ideally you also need FT3 , VitD ,B12,ferritin and folate testing.

    T4 speeds up the metabolism and should warm you up - but not that much!

  • I'm afraid I don't have any answers for you. I just wanted to say I have a similar symptom. Just two nights ago I actually googled 'glasses steaming up with hot face'. It's just awful to be feeling like that.

    I was having constant hot flushes which I put down entirely to menopause (my periods stopped a few months ago). However, I recently increased my levo slightly, and the hot flushes have suddenly reduced by about 90%. I still wake up very hot at night though, which was when my glasses steamed up.

    I don't have any other hyper symptoms, and am building myself up to go to GP. She doesn't know I've put myself back on 100 of levo yet!

  • My pain and aching joints have been mostly resolved now that I am having B12 injections and taking prescribed vitamin D.

    I can totally relate to the daytime overheating and night sweats - so many of us complain about this. I am still wearing summer clothes (and definitely no sleeves!), and people definitely find it a source of amusement :( Hot flushes were a totally different experience.

    I have got nowhere with having it addressed by doctors, there is zero interest in why I suffer, let alone sorting it out. The cardiologist couldn't easily attach the heart monitor I had to use because my skin was just wet. I hate it. I guess it is something I have just tried to learn to live with.

  • Have you ever been tested for antibodies? A Hashi's flare could be the cause!

  • Have joined this site today for the reasons stated here. I had my thyroid removed in 2015, and since then have been on 100mg Levothyroxine. I am constantly hot made worse by any exertion such as simple jobs like washing up or simple dusting. Because of this I feel I have become lazy not wanting to do anything. I am now in my 70's but not an old Septuagenarian (wow) so it is nothing to do with the menopause. Would add that I also felt like this before my thyroid was removed, but it did not drain me so much. Doctors don't seem to want to listen so it can be very frustrating. I take a vitamin D & vitamin B6 supplement, but nothing seems to make a difference.

    Like others the aches and pains are not helping much, so life can be quite miserable at times. I try to be positive but it can be very debilitating. Reassuring to know there are others feeling as I do.

You may also like...